Arkansas, 2018Flash Flooding and Damaging Winds in Arkansas, June 18 to 22, 2018
June 18 to 22, 2018 · NWS JAN · 5 events in 2 counties and zones
In a hot and humid summertime air mass, scattered thunderstorms developed by the afternoon hours on the 18th and the 22nd. A few severe thunderstorms produced wind gusts which blew down trees and damaged property.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In a hot and humid summertime air mass, scattered thunderstorms developed by the afternoon hours on the 18th and the 22nd. A few severe thunderstorms produced wind gusts which blew down trees and damaged property. On the 22nd, slow storm movement and heavy rainfall led to flooding and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 18, 10:12 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 18, 10:12 AM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1112 AM CDT Mon Jun 18 2018
.UPDATE...
Updated for morning discussion.
&&
.DISCUSSION...
Ridging to the east continues to suppress convection for much of
the area. Models are in pretty good agreement that convection will
be confined to the southwest/west so no real changes were made to
the forecast. PW values to the southwest were near 2 inches, so
will continue to monitor the area for heavy rainfall. Clouds and
temps were good.
&&
.AVIATION...
18Z TAF discussion:
VFR conditions should prevail at most sites through the afternoon.
Low clouds may briefly lead to MVFR conditions. Light rain was
occurring around HBG, but not likely to cause restrictions to
visibility within the next hour or two. May add VCSH/shra to HBG
and JAN for late afternoon. Locations with rain may see some
patchy fog overnight. May add patchy fog to HBG. High pressure
will cause similar conditions tomorrow with most locations missing
the rain. Ceilings may lower briefly. Otherwise, VFR conditions
should prevail.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 89 70 90 72 / 27 12 27 6
Meridian 91 70 92 73 / 2 6 19 5
Vicksburg 90 71 89 73 / 35 14 39 13
Hattiesburg 91 70 93 72 / 20 6 28 5
Natchez 86 70 89 72 / 50 18 41 19
Greenville 92 71 89 72 / 18 11 27 14
Greenwood 92 71 90 72 / 8 9 22 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
07
Hazardous weather outlook, Jun 18, 2:49 AM CST, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
349 AM CDT Mon Jun 18 2018
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
190900-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
349 AM CDT Mon Jun 18 2018
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.
NF
&&
...HAZARD LEGEND...
No short term hazards expected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
Thunderstorm Wind, Chicot
- When
- June 18, 1:14 PM CST
- Where
- Chicot County, 0.58 mi W of Dermott
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 33.520, -91.440
A tree was blown down across power lines in Dermott.
Thunderstorm Wind, Ashley
- When
- June 22, 6:48 AM CST
- Where
- Ashley County, 0.31 mi WNW of Crossett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.132, -91.975
A tree was blown down onto power lines in the 300 block of Missouri Street.
Flash Flood, Ashley
- When
- June 22, 8:01 AM CST to 12:45 PM CST
- Where
- Ashley County, 0.48 mi NW of Crossett to 0.97 mi WSW of South Crossett
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.136, -91.975
Several rounds of heavy rain resulted in widespread street flooding around Crossett and water covered a few surrounding county roads.
Thunderstorm Wind, Ashley
- When
- June 22, 8:59 AM CST
- Where
- Ashley County, 1.87 mi ENE of Wilmot
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.060, -91.550
A tree was blown down just east of Wilmot.
Flash Flood, Chicot
- When
- June 22, 2:05 PM CST to 4:00 PM CST
- Where
- Chicot County, 1.74 mi NNW of Dermott to 1.12 mi WNW of Dermott
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.542, -91.445
Several city streets in Dermott experienced several inches of street flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New Jersey, June 18, 20181 death · 1 injured · 50 kt wind · 3 events
- Heat in Maryland, June 18, 20181 death · 5 events
- Flash Flooding and Flooding in Texas, June 18 to 20, 2018$400,000 · 30 events
- Flash Flooding in Texas, June 18 to 19, 2018$605,000 · 3 events
- Flash Flood in Illinois, June 18, 2018$500,000 · 1 event
- Damaging Winds and Lightning Strikes in Vermont, June 18, 2018$161,000 · 70 kt wind · 8 events
- Flash Flood and Hail in Colorado, June 18 to 19, 2018$10,000 · 3 in hail · 62 events
- Heat and Damaging Winds in New York, June 18, 20181 injured · $1,000 · 50 kt wind · 51 events
- Damaging Winds in Pennsylvania, June 18, 2018$90,000 · 50 kt wind · 9 events
- Damaging Winds in New York, June 18, 2018$75,000 · 50 kt wind · 8 events
- Flooding in Montana, June 18 to 26, 2018$70,000 · 3 events
- Flash Flood and Damaging Winds in New York, June 18, 2018$50,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765367, 766331, 766336, 766345, 766355.